MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145252
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during the hemodialysis procedure, a crack on the venous (blue) luer adapter was observed and had a leak.It was necessary to explant the catheter.The catheter was not repaired.There was no instrument used to loosen or tighten the device and luer adapter was usually tightened by hand.Octanisept was the cleaning agent used on the device and utilized to clean the adapters.Nothing unusual was observed on the device prior to use, no other products being utilized with the device and flushing was done with good result.Cleaning agents were allowed to dry thoroughly prior to applying ointment to the area.There was no blood loss and blood transfusion was not required.The catheter was explanted to resolve the issue and as the intervention done as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the hemodialysis procedure, a crack on the venous (blue) luer adapter was observed and bubbles were found (the risk of leak).It was necessary to explant the catheter.The catheter was not repaired.There was no instrument used to loosen or tighten the device and luer adapter was usually tightened by hand.Octanisept was the cleaning agent used on the device and utilized to clean the adapters.Nothing unusual was observed on the device prior to use, no other products being utilized with the device and flushing was done with good result.The cleaning agents were allowed to dry thoroughly prior to applying ointment to the area.The catheter was explanted and replaced with a new one to resolve the issue.It was mentioned that the reaction was immediate so there was no blood loss and blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
clay chandler
5920 longbow drive
boulder, CO 80301
3035306409
MDR Report Key14463269
Report Number3009211636-2022-00123
Device Sequence Number11936985
Product Code MSD
UDI-Device Identifier10884521014244
UDI-Public10884521014244
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2026
Device Model Number8888145252
Device Catalogue Number8888145252
Device Lot Number2104100103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2022
Supplement Date Received by Manufacturer05/24/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale